Arkansas, 2003

Hail in Arkansas, March 25, 2003

March 25, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 25, 3:59 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Mar 25, 3:59 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 PM CST TUE MAR 25 2003

...REISSUED TO TAKE INTO ACCOUNT CURRENT WATCHES...

THE COLD FRONT HAS BEEN SLOWER THAN EXPECTED TODAY. THIS HAS GIVEN A
CHANCE TO RECOVER THE DEW POINTS INTO THE 60S IN THE FORM OF A WEDGE
MOVING TO THE NORTHEAST FROM SOUTHWEST ARKANSAS. VERTICAL VELOCITIES
ARE FAVORABLE FOR LIFT AHEAD OF THE COLD FRONT IN CONJUNCTION WITH
DAYTIME HEATING. EVEN WITH THE SLOWING DOWN OF THE FRONT ACROSS THE
OZARKS TODAY...ONCE ON THE SOUTHEAST EAST PART OF THE STATE...THE
FRONT SHOULD PICK UP SPEED AND EXIT THE STATE ON TIME TO LEAVE A DRY
FORECAST FROM 12Z ON WEDNESDAY UNTIL THE NEXT COLD FRONT APPROACHES
FOR THE WEEKEND. TEMPERATURES WILL COOL FOR WEDNESDAY BEHIND THE
COLD FRONT...THEN THEY WILL RECOVER NICELY FOR THURSDAY. SEVERE
WEATHER IS STILL A POSSIBILITY WITH THE NEXT FRONT...AND IT BEARS
CONTINUED WATCHING.

FCSTID =   32
HRO   39  65  44  72 /  70   0   0   0
LIT   46  67  47  75 /  60   0   0   0
HOT   46  67  47  76 /  70   0   0   0
PBF   47  68  48  76 /  60   0   0   0

.LZK...NONE.
Hazardous weather outlook, Mar 25, 4:43 AM CST, 14 hours 22 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 AM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS ARKANSAS TODAY AND TONIGHT ALLOWING
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONT. THE FRONT WILL
MOVE NORTHWEST TO SOUTHEAST. A FEW OF THE STORMS COULD REACH SEVERE
LIMITS PRODUCING STRONG WINDS AND LARGE HAIL.

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY WILL BE DRY. ANOTHER STRONG STORM SYSTEM WILL
BEAR DOWN ON THE REGION FRIDAY FOR ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE ON FRIDAY. AGAIN
THE MAIN THREAT OF SEVERE WEATHER APPEARS TO BE STRONG WINDS AND
LARGE HAIL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON FRIDAY.

51

In the hours before

Local storm report, Mar 25, 4:57 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
457 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0308 PM    SILVER HILL               AR   .88 INCH HAIL
03/25/03   SEARCY                         REPORTED BY MEDIA

0312 PM    DEER                      AR   .75 INCH HAIL
03/25/03   NEWTON                         HAIL COVERED THE GROUND
                                          REPORTED BY COOP OBSERVER

0315 PM    DEER                      AR   1.00 INCH HAIL
03/25/03   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT

0400 PM    FOX                       AR   1.00 INCH HAIL
03/25/03   STONE                          REPORTED BY LAW
                                          ENFORCEMENT

0410 PM    HANOVER                   AR   .75 INCH HAIL
03/25/03   STONE                          REPORTED BY LAW
                                          ENFORCEMENT

0430 PM    4 S MOUNTAIN VIEW         AR   .75 INCH HAIL
03/25/03   STONE                          HAIL COVERED THE GROUND TO
                                          4 INCHES DEEP ALONG STATE
                                          HIGHWAY 9. REPORTED BY
                                          STORM SPOTTER

0450 PM    JACKSONPORT               AR   .75 INCH HAIL
03/25/03   JACKSON                        REPORTED BY EMERGENCY
                                          MANAGEMENT

32
Local storm report, Mar 25, 5:10 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
510 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    BETHESDA                  AR   .88 INCH HAIL
03/25/03   INDEPENDENCE                   REPORTED BY EMERGENCY
                                          MANAGEMENT.

32
Local storm report, Mar 25, 5:31 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
531 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    OVERCUP                   AR   .75 INCH HAIL
03/25/03   CONWAY                         REPORTED BY LAW
                                          ENFORCEMENT

22
Special weather statement, Mar 25, 6:05 PM CST, 1 hour before
ARZ003>007-012>015-021-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
605 PM CST TUE MAR 25 2003

...SEVERE THUNDERSTORM WATCH NUMBER 72 CANCELLED IN NORTHERN
ARKANSAS...

A COLD FRONT HAS PUSHED FROM NORTHERN INTO CENTRAL ARKANSAS
LATE THIS AFTERNOON. SCATTERED SEVERE THUNDERSTORMS HAVE MOVED
OUT OF NORTHERN SECTIONS OF THE STATE...WITH NO ADDITIONAL SEVERE
WEATHER EXPECTED.

SEVERE THUNDERSTORM WATCH NUMBER 72...WHICH WAS IN EFFECT UNTIL
8 PM...HAS BEEN CANCELLED IN NORTHERN ARKANSAS FOR THE FOLLOWING
COUNTIES...

BAXTER...BOONE...FULTON...IZARD...MARION...NEWTON...SEARCY...
SHARP...AND STONE.

IN ADDITION...SEVERE THUNDERSTORM WATCH NUMBER 73 IN WESTERN
ARKANSAS HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 75
AND EXPANDED TO INCLUDE MUCH OF CENTRAL AND SOUTHERN SECTIONS
OF THE STATE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
INFORMATION CONCERNING THIS SEVERE WEATHER SITUATION.

46
Local storm report, Mar 25, 6:20 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
620 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 PM    MARSHALL                  AR   .75 INCH HAIL
03/25/03   SEARCY                         REPORTED BY LAW
                                          ENFORCEMENT.

0340 PM    DENNARD                   AR   .75 INCH HAIL
03/25/03   VAN BUREN                      REPORTED BY LAW
                                          ENFORCEMENT.

0345 PM    2 E LESLIE                AR   1.75 INCH HAIL
03/25/03   SEARCY                         ON HIGHWAY 66. REPORTED BY
                                          FIRE DEPARTMENT/EMS.

0500 PM    CONCORD                   AR   .75 INCH HAIL
03/25/03   CLEBURNE                       REPORTED BY LAW

0505 PM    BATESVILLE                AR   .75 INCH HAIL
03/25/03   INDEPENDENCE                   REPORTED BY EMERGENCY
                                          MANAGEMENT.
                                         ENFORCEMENT.

0515 PM    THIDA                     AR   .88 INCH HAIL
03/25/03   INDEPENDENCE                   REPORTED BY LAW
                                          ENFORCEMENT.

0518 PM    SULPHUR ROCK              AR   .75 INCH HAIL
03/25/03   INDEPENDENCE                   REPORTED BY LAW
                                          ENFORCEMENT.

0526 PM    CORD                      AR   .75 INCH HAIL
03/25/03   INDEPENDENCE                   REPORTED BY LAW
                                          ENFORCEMENT.

0538 PM    PANGBURN                  AR   .75 INCH HAIL
03/25/03   WHITE                          REPORTED BY LAW
                                          ENFORCEMENT.

0551 PM    WOOSTER                   AR   .75 INCH HAIL
03/25/03   FAULKNER                       REPORTED BY OFF-DUTY NWS
                                          EMPLOYEE.

32

The radar

The Little Rock radar (KLZK), 39 km away, was scanning. The volume nearest the first event began at 01:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, White

When
March 25, 7:05 PM CST
Where
White County, 2 mi W of Beebe
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.067, -91.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347578.